MAUDE Adverse Event Report: COOK IRELAND LTD SOLUS BILIARY STENT AND INTRODUCER SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD SOLUS BILIARY STENT AND INTRODUCER SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G25675
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
When the physician tried to insert zss-10-12, he couldn¿t deploy this stent because the stent migrated very fast.(user error: incorrect size wireguide used 0.025 inch) so removed the stent and used 7fr double-pigtail stent.Did any section of the device remain inside the patient body? no.Did the patient require any additional procedures due to this occurrence? no.Did the product cause or contribute to the need for additional procedure(s)? no.Were there any adverse effects on the patient due to this occurrence? no.Did the product cause or contribute to the adverse effect(s)? no.
 
Event or Problem Description
Note: incorrect wireguide size used lab evaluation (b)(6) 2022.Visual inspection: pushing catheter, guiding catheter , stent and radiopaque introducer all returned.Slight decolourisation noted on pigtail curls of stent.( appears to have been used ) no other defects noted.Functional inspection: stent deploys as expected.0.035 inch wire guide passes through freely.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Device evaluation: 1 x zss-10-12-rb of lot number cf1710596 was returned to cirl open in its original packaging.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on (b)(6) 2022.Pushing catheter, guiding catheter , stent and radiopaque introducer all returned.Slight decolourisation noted on pigtail curls of stent.( appears to have been used ).No other defects noted.The stent deploys as expected.0.035 inch wire guide passes through freely.Image review: n/a.Documents review including ifu review: prior to distribution all (b)(4) devices are subjected to a visual inspection and functional checks to ensure device integrity.A review of the manufacturing records for the (b)(4) device confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number cf1710596.It should be noted that according to the instructions for use (ifu0100-1) that the potential complications associated with ercp "include, but are not limited to: pancreatitis, cholangitis, aspiration, perforation, hemorrhage, infection, sepsis, allergic reaction to contrast or medication, hypotension, respiratory depression or arrest, cardiac arrhythmia or arrest.Additional complications associated with biliary stent placement include but are not limited to: trauma to the biliary tract or duodenum, obstruction of pancreatic duct, stent migration." there is no evidence to suggest that the user did not follow the instructions for use.Root cause review: a definitive root cause could not be determined as the circumstances of use could not be replicated in the laboratory.However, as per the instructions for use, migration is a known complication associated with the device.The user error of the incorrect sized wireguide used is secondary to the migration that occurred.Summary: complaint is confirmed based on customer and/or rep testimony.According to the information reported, the patient did not experience any adverse effects due to the migration.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation.

Brand Name
SOLUS BILIARY STENT AND INTRODUCER SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key14787327
Report Number3001845648-2022-00379
Device Sequence Number14921918
Product Code FGE
UDI-Device Identifier10827002256757
UDI-Public(01)10827002256757(17)230221(10)CF1710596
Combination Product (Y/N)N
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2023
Device Model NumberG25675
Device Catalogue NumberZSS-10-12-RB
Device Lot NumberCF1710596
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/24/2022
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/27/2022
Supplement Date Received by Manufacturer05/27/2022
05/27/2022
Initial Report FDA Received Date06/23/2022
Supplement Report FDA Received Date08/03/2022
11/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown